Play therapy reduces the anxiety related to drug therapy but you should never

Play therapy reduces the anxiety related to drug

This preview shows page 7 - 10 out of 12 pages.

Play therapy reduces the anxiety related to drug therapy, but you should never tell the children that the medicine is candy. Question 23 1 out of 1 points A 21-year-old female has a history of irregular menses. She recently became sexually active, and would like to begin taking oral contraceptives (OCs). The nurse practitioner recognizes that most likely this patient would benefit from taking which category of OCs. Question 24 1 out of 1 points A nurse practitioner orders a single dose of 2 g Metronidazole orally. How many milligrams will the patient receive in one dose? Question 25
Image of page 7
1 out of 1 points A patient is being seen in the emergency department for a sprained ankle and is given a drug to relieve pain. When a second dose of the pain medication is given, the patient develops redness of the skin, itching, and swelling at the site of injection of the drug. The most likely cause of this response is Response Feedback : An allergic response is an immune system response. If the body interprets the drug as a foreign substance (antigen) and forms antibodies against the drug, the antigen–antibody response of the immune system is initiated when the drug is taken again. This response involves the release of histamine, which is responsible for many symptoms of allergy—redness, itching, swelling, rash, and hives. Idiosyncratic responses are related to an individual's unique response to a drug, rather than to the dose of a drug. Idiosyncratic responses are unusual and in fact may be the opposite of what is anticipated, which is sometimes called a paradoxical response. Question 26 1 out of 1 points A patient reports to a clinic with complaints of breast tenderness, a right lumpy breast, and no breast discharge. The breast tenderness occurs primarily during her menstrual cycle. The nurse practitioner probably suspects Question 27 1 out of 1 points A 15-year-old boy has been diagnosed with bone cancer after several months of fatigue and pain. What question should the nurse include in an assessment when trying to minimize the potential for adverse drug reactions? Response Feedback : In school-aged children and adolescents, assess for the use and abuse of substances such as caffeine, alcohol, tobacco, and street drugs. During drug therapy, these substances cause the same complications in children as in adults. Adolescence is a time of experimentation, which may include experimentation with legal and illegal substances. The boy's subjective report of his weight, his response to over-the-counter drugs, and acceptable pain level do not directly address the potential for adverse drug reactions. Question 28
Image of page 8
1 out of 1 points A 22-year-old woman has given birth to an infant who exhibits the signs and symptoms of maternal cocaine use during pregnancy. These signs and symptoms are a result of what pathophysiological effect of opioid use during pregnancy?
Image of page 9
Image of page 10

You've reached the end of your free preview.

Want to read all 12 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture